Alert archive / South Carolina / Frost Advisories in 2008
Frost Advisory 1, NWS Columbia, SC
NWS Columbia, SC issued this frost advisory at Mar 20, 2008, 2:55 PM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Mar 20, 2008, 7:32 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2008, 2:55 PM EDT (18:55 UTC)
- In effect from
- Mar 20, 2008, 7:32 PM EDT
- Expired
- Mar 21, 2008, 9:00 AM EDT
- In force
- 13 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.9 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- -224 m²/s²
- 0-3 km storm-relative helicity
- -131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCAE 201855 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 255 PM EDT THU MAR 20 2008 ...FROST FOR NORTHERN AND CENTRAL MIDLANDS EARLY FRIDAY MORNING... GAZ040-063>065-SCZ015-016-018-020>022-025>031-037-210900- /O.NEW.KCAE.FR.Y.0001.080321T0900Z-080321T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-CALHOUN- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...ST. MATTHEWS 255 PM EDT THU MAR 20 2008 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY... WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY. AN AREA OF HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT AND FRIDAY MORNING. UNDER CLEAR SKIES WITH LIGHT WINDS...TEMPERATURES WILL FALL INTO THE UPPER 30S AFTER MIDNIGHT. LOW TEMPERATURES WILL DROP INTO THE MID 30S BETWEEN 5 AND 6 AM. THIS WILL ALLOW WIDESPREAD FROST TO DEVELOP IN MANY LOCATIONS. TEMPERATURES WILL RISE BACK TO NEAR 40 DEGREES BY 9 AM. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
3 follow-up statements
000 WWUS72 KCAE 202332 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 732 PM EDT THU MAR 20 2008 GAZ077-SCZ035-036-038-041-210900- /O.EXA.KCAE.FR.Y.0001.080321T0900Z-080321T1300Z/ BURKE-BARNWELL-ORANGEBURG-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...WAYNESBORO...BARNWELL...WILLISTON... BLACKVILLE...ORANGEBURG...MANNING...SUMMERTON...BAMBERG...DENMARK 732 PM EDT THU MAR 20 2008 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY... WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY. AN AREA OF HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT AND FRIDAY MORNING. UNDER CLEAR SKIES WITH LIGHT WINDS...TEMPERATURES WILL FALL INTO THE MIDDLE 30S OVERNIGHT. THIS WILL ALLOW WIDESPREAD FROST TO DEVELOP IN MANY LOCATIONS. TEMPERATURES WILL RISE BACK TO NEAR 40 DEGREES BY 9 AM. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ GAZ040-063>065-SCZ015-016-018-020>022-025>031-037-210900- /O.CON.KCAE.FR.Y.0001.080321T0900Z-080321T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-CALHOUN- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...ST. MATTHEWS 732 PM EDT THU MAR 20 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY. AN AREA OF HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT AND FRIDAY MORNING. UNDER CLEAR SKIES WITH LIGHT WINDS...TEMPERATURES WILL FALL INTO THE MIDDLE 30S OVERNIGHT. THIS WILL ALLOW WIDESPREAD FROST TO DEVELOP IN MANY LOCATIONS. TEMPERATURES WILL RISE BACK TO NEAR 40 DEGREES BY 9 AM. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS72 KCAE 210741 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 341 AM EDT FRI MAR 21 2008 ...FROST ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 211300- /O.CON.KCAE.FR.Y.0001.080321T0900Z-080321T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 341 AM EDT FRI MAR 21 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM THIS MORNING. TEMPERATURES WILL BE IN THE MIDDLE AND UPPER 30S EARLY THIS MORNING. FROST WILL BE SCATTERED. TEMPERATURES WILL RISE INTO THE LOWER 40S BY 900 AM. YOU MAY NEED TO TAKE PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FROST. $$
000 WWUS72 KCAE 211247 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 847 AM EDT FRI MAR 21 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 211400- /O.EXP.KCAE.FR.Y.0001.000000T0000Z-080321T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 847 AM EDT FRI MAR 21 2008 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING. TEMPERATURES HAVE RISEN TO THE UPPER 30S AND WILL RISE INTO THE 40S AFTER 9 AM. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Mar 20, 2:49 PM EDT, 6 minutes earlier.
Area forecast discussion, Mar 20, 2:49 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
249 PM EDT THU MAR 20 2008
.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT AND FRIDAY. THE
HIGH WILL MOVE EAST FRIDAY NIGHT AND SATURDAY. LOW PRESSURE WILL
DEVELOP NEAR THE COAST EARLY NEXT WEEK AND MOVE NORTHEASTWARD.
&&
.NEAR TERM /THROUGH TONIGHT/...
HIGH PRESSURE WILL BUILD IN WITH CLEAR SKIES AND LIGHT WINDS.
GOOD RADIATIONAL COOLING OVERNIGHT. RADIATIVE COOLING LOW
TEMPERATURE SCHEME GIVES AGS/CAE 34/35 RESPECTIVELY. TEMPERATURES
WILL DROP INTO THE MID TO UPPER 30S BY 4-5 AM. WILL ISSUE FROST
ADVISORY FOR NORTHERN AND CENTRAL PORTIONS OF THE CAE CWA 5-9 AM.
WIDESPREAD FROST EXPECTED IN THOSE AREA. EVEN SCATTERED FROST IN
SOUTHERN COUNTIES.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AGREE WITH MODELS SHOWING HIGH PRESSURE OVER AREA FRIDAY MOVING
EAST FRIDAY NIGHT AND SATURDAY. HIGHS 70-75 WITH LOWS IN THE 40S.
DRY COLD FRONT EXPECTED TO MOVE THROUGH SATURDAY NIGHT. LOW
TEMPERATURES IN THE 40S SATURDAY NIGHT.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
AGREE WITH GFS SHOWING STRONG SHORT WAVE THROUGH BY MONDAY. WEAK
COLD FRONT MOVES THROUGH SUNDAY NIGHT AND MONDAY WITH A CHANCE OF
RAIN. THEN HIGH PRESSURE MOVES IN MONDAY NIGHT AND CONTINUES
TUESDAY THROUGH WEDNESDAY. GFS SHOWS UPPER FLOW MORE ZONAL
WEDNESDAY THROUGH WITH WEATHER SYSTEMS REMAINING NORTH OF HERE.
DRY WEATHER EXPECTED TO CONTINUE WEDNESDAY AND THURSDAY. A CHILLY
START TO THE EXTENDED PERIOD WITH HIGHS IN THE 60S SUNDAY. HIGHS
ONLY IN THE 50S MONDAY WITH COLD FRONT AND A CHANCE OF RAIN MOVING
THROUGH. LOWS IN THE 40S SUNDAY NIGHT BUT COOL DOWN INTO THE 30S
MONDAY NIGHT AND TUESDAY NIGHT FOR COOLEST DAYS. HIGH TEMPERATURES
REBOUND TO MID 60S TO NEAR 70 WEDNESDAY AND UPPER 60S TO LOWER 70S
BY THURSDAY.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
HIGH PRESSURE BUILDING IN FROM THE WEST. CLEAR SKIES WITH VFR
CONDITIONS THROUGHOUT THE 24 HOUR TAF PERIOD. MAINLY NW WINDS
AROUND 10-12 KTS THIS AFTERNOON...LIGHT AND VARIABLE TONIGHT...AND
S 5-10 KT AFTER 12Z FRIDAY UNTIL END OF THE TAF PERIOD.
NO SIGNIFICANT AVIATION IMPACTS EXPECTED DURING THE EXTENDED PERIOD.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...FROST ADVISORY FROM 5 AM TO 9 AM EDT FRIDAY FOR SCZ015-016-018-
020>022-025>031-037.
GA...FROST ADVISORY FROM 5 AM TO 9 AM EDT FRIDAY FOR GAZ040-063>065.
&&
SYNOPSIS...07
NEAR TERM...07
SHORT TERM...07
LONG TERM...07
AVIATION...22Hazardous weather outlook, Mar 20, 5:07 AM EDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 507 AM EDT THU MAR 20 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-211000- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 507 AM EDT THU MAR 20 2008 ...LAKE WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in South Carolina, 2008Frost Advisories in Georgia, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.